Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 63, NWS Lincoln, IL

June 25, 2022Morgan County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 2022, 8:27 PM CDT for Morgan County, Sangamon County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2022, 8:27 PM CDT (01:27 UTC)
Expired
Jun 25, 2022, 9:15 PM CDT
In force
48 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Morgan County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:58 PM CDTHAIL 0.751 W Waverly, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

057 
WUUS53 KILX 260127
SVRILX
ILC137-167-260215-
/O.NEW.KILX.SV.W.0063.220626T0127Z-220626T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
827 PM CDT Sat Jun 25 2022

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southwestern Sangamon County in central Illinois...
  Southeastern Morgan County in west central Illinois...

* Until 915 PM CDT.

* At 827 PM CDT, a severe thunderstorm was located near Franklin, or
  14 miles southeast of Jacksonville, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Waverly around 840 PM CDT.

Other locations in the path of this severe thunderstorm include New
Berlin, Loami and Auburn.

This includes Interstate 72 between mile markers 87 and 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3961 9021 3976 8981 3952 8974 3952 9017
TIME...MOT...LOC 0127Z 250DEG 25KT 3956 9008 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

37
2 follow-up statements
256 
WWUS53 KILX 260136
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
836 PM CDT Sat Jun 25 2022

ILC137-167-260215-
/O.CON.KILX.SV.W.0063.000000T0000Z-220626T0215Z/
Sangamon-Morgan-
836 PM CDT Sat Jun 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN SANGAMON AND SOUTHEASTERN MORGAN COUNTIES...

At 836 PM CDT, a severe thunderstorm was located over Waverly, or 13
miles northwest of Virden, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Waverly around 840 PM CDT.

Other locations in the path of this severe thunderstorm include New
Berlin, Loami and Auburn.

This includes Interstate 72 between mile markers 87 and 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3976 8981 3952 8974 3952 9009 3965 9011
TIME...MOT...LOC 0136Z 250DEG 25KT 3958 9000 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

37
196 
WWUS53 KILX 260207
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
907 PM CDT Sat Jun 25 2022

ILC137-167-260217-
/O.EXP.KILX.SV.W.0063.000000T0000Z-220626T0215Z/
Sangamon-Morgan-
907 PM CDT Sat Jun 25 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SANGAMON AND
SOUTHEASTERN MORGAN COUNTIES WILL EXPIRE AT 915 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and west central Illinois.

LAT...LON 3976 8981 3952 8974 3952 9009 3965 9011
TIME...MOT...LOC 0207Z 250DEG 25KT 3965 8974 

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:35 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 25, 6:35 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
635 PM CDT Sat Jun 25 2022

.SYNOPSIS...
Issued at 322 PM CDT Sat Jun 25 2022

A cold front will trigger a broken line of thunderstorms across
central Illinois tonight. While not all locations will experience
a storm, a few spots may pick up locally heavy rainfall. Scattered
showers and thunderstorms will linger through Sunday morning along
and south of I-70...followed by cooler and drier conditions across
the board by Sunday afternoon.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 322 PM CDT Sat Jun 25 2022

The airmass remains stable/capped across much of central Illinois
late this afternoon due to the convection that rolled across
locations along/north of the I-72 corridor earlier in the day.
20z/3pm mesoanalysis shows an uncapped environment with MLCAPEs in
excess of 3000J/kg further west ahead of an approaching cold
front across eastern Iowa into northern Missouri. As this more
favorable airmass spreads eastward, thunderstorms that fire along
the front this afternoon will spill into the Illinois River Valley
by early evening. Current regional radar does not show any
convection along the front: however, most CAMs suggest convective
initiation after 22z/5pm...with storms pushing into the far NW
KILX CWA around Galesburg by 00z/7pm. A broken line of convection
will then track eastward across much of central Illinois for the
remainder of the evening into the first part of the overnight
before the convection wanes later. Best chances for severe weather
still appear to be limited to locations west of I-55 through
about mid-evening before daytime instability weakens. Main severe
hazard will likely be strong/gusty winds with any of the cells
that initially come into the Illinois River Valley early this
evening. Scattered showers and a few thunderstorms will linger
into Sunday morning along/south of I-70 before exiting the CWA
during the afternoon.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 322 PM CDT Sat Jun 25 2022

Once the cold front drops into the Ohio River Valley Sunday
afternoon, a period of cool/dry weather will be on tap for early
next week. Monday still looks to be the coolest day of the
forecast period as afternoon highs only reach the upper 70s and
lower 80s while overnight lows dip into the middle to upper 50s.
After that, temps will slowly rise...eventually climbing back into
the lower 90s by Thursday. The next chance for rain will hold off
until Friday/Saturday when another storm system approaches from
the west.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 635 PM CDT Sat Jun 25 2022

2330z/630pm regional radar mosaic shows a broken line of
thunderstorms extending from KMLI to just northeast of KIRK. Based
on radar timing tools and consistent signal from the past several
runs of the HRRR, have continued to highlight thunder at KPIA
between 01z and 03z...then further southeast to KDEC/KCMI between
03z and 06z. Forecast soundings suggest a period of MVFR ceilings
after FROPA tonight into Sunday morning, and this makes sense
based on satellite imagery/regional obs currently indicating a
band of low clouds immediately behind the line of convection.
Have therefore dropped ceilings to MVFR at KPIA by 06z, then at
KDEC/KCMI by around 10z. The low ceilings will lift, then
gradually scatter Sunday morning. Winds will initially be S/SW at
8-12kt this evening, then will veer to NW after FROPA. NW winds
will increase and gust 15-25kt on Sunday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Jun 25, 3:30 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
330 PM CDT Sat Jun 25 2022

ILZ027>031-036>038-040>044-047>053-261100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Cass-Menard-Scott-Morgan-Sangamon-
Christian-Macon-
330 PM CDT Sat Jun 25 2022

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

A broken line of thunderstorms is expected to develop along an
advancing cold front across eastern Iowa this afternoon...then spread
into west-central Illinois early this evening. Some of the storms
could become severe...producing damaging wind gusts of around 60mph,
large hail up to quarter-sized, and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 6pm and 10pm.

ILZ045-046-054>057-061>063-066-261100-
Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-
Clark-Effingham-
330 PM CDT Sat Jun 25 2022

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

A broken line of thunderstorms will push across east-central Illinois
later this evening. Widespread severe weather is not expected:
however, some of the cells will be capable of producing gusty winds
and downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few storms are possible Sunday morning, but severe weather is not
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 8pm and 11pm.

ILZ067-068-071>073-261100-
Jasper-Crawford-Clay-Richland-Lawrence-
330 PM CDT Sat Jun 25 2022

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are possible across southeast Illinois
tonight. These storms are not expected to become severe at this
time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered storms will continue through Sunday afternoon. At this
time, severe weather is not expected with any of these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Barnes

In the hours before

Local storm report, Jun 25, 2:35 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT SAT JUN 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
06/25/2022  M1.50 INCH       WOODFORD           IL   EMERGENCY MNGR

&&

RK
Special weather statement, Jun 25, 7:11 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
711 PM CDT Sat Jun 25 2022

ILZ027-260030-
Knox-
711 PM CDT Sat Jun 25 2022

...Strong thunderstorms will impact portions of northwestern Knox
County through 730 PM CDT...

At 710 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cable to near Denmark. Movement was southeast
at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Rio around 730 PM CDT.

This includes Interstate 74 between mile markers 35 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois.

&&

LAT...LON 4115 9029 4105 9043 4105 9044 4115 9044
TIME...MOT...LOC 0010Z 308DEG 21KT 4128 9047 4071 9128

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

37
Special weather statement, Jun 25, 7:31 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Lincoln IL
731 PM CDT Sat Jun 25 2022

ILZ027-260100-
Knox-
731 PM CDT Sat Jun 25 2022

...Strong thunderstorms will impact portions of northwestern Knox
County through 800 PM CDT...

At 731 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Andover to near Stronghurst. Movement was
southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Oneida and Altona.

This includes Interstate 74 between mile markers 35 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois.

&&

LAT...LON 4115 9002 4086 9044 4115 9044
TIME...MOT...LOC 0031Z 305DEG 18KT 4125 9028 4081 9092

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

37
Special weather statement, Jun 25, 7:49 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
749 PM CDT Sat Jun 25 2022

ILZ027>029-260115-
Peoria-Knox-Stark-
749 PM CDT Sat Jun 25 2022

...Strong thunderstorms will impact portions of northern Fulton,
southern Stark, Knox and northwestern Peoria Counties through 815 PM
CDT...

At 749 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Victoria to near Abingdon. Movement was
southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Victoria and La Fayette around 755 PM CDT.
  Toulon, Williamsfield, West Jersey, Elmore and Gilson around 805
  PM CDT.

Other locations in the path of these storms include London Mills,
Wyoming and Maquon.

This includes Interstate 74 between mile markers 45 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and west central Illinois.

&&

LAT...LON 4115 8990 4112 8969 4071 9023 4071 9037
      4085 9045 4085 9044 4093 9044 4115 9013
TIME...MOT...LOC 0049Z 305DEG 30KT 4109 9008 4086 9042

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

37
Special weather statement, Jun 25, 8:20 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lincoln IL
820 PM CDT Sat Jun 25 2022

ILZ027-036-260145-
Knox-Fulton-
820 PM CDT Sat Jun 25 2022

...Strong thunderstorms will impact portions of northwestern Fulton
and southwestern Knox Counties through 845 PM CDT...

At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Jersey to Prairie City. Movement was
east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  London Mills around 840 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois.

&&

LAT...LON 4079 9044 4085 9034 4057 9018 4051 9042
      4057 9045
TIME...MOT...LOC 0120Z 273DEG 32KT 4106 8994 4062 9050

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:11 PM CDTSpecial Weather StatementILXKnox19 min
Jun 25, 7:31 PM CDTSpecial Weather StatementILXKnox29 min
Jun 25, 7:49 PM CDTSpecial Weather StatementILXKnox, Stark26 min
Jun 25, 8:06 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria39 min
Jun 25, 8:20 PM CDTSpecial Weather StatementILXFulton25 min
Jun 25, 8:41 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford49 min
Jun 25, 9:00 PM CDTSpecial Weather StatementILXChristian, DeWitt, Logan, McLean, Macon, Sangamon30 min
Jun 25, 9:05 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon40 min
Jun 25, 9:15 PM CDTSevere Thunderstorm WarningILXTazewell, Woodford45 min
Jun 25, 9:33 PM CDTSevere Thunderstorm WarningILXLogan, Sangamon27 min
Jun 25, 9:49 PM CDTSpecial Weather StatementILXMason26 min
Jun 25, 9:54 PM CDTFlash Flood WarningILXMcLean101 min
Jun 25, 10:15 PM CDTSpecial Weather StatementILXLogan30 min
Jun 25, 10:22 PM CDTSpecial Weather StatementILXChristian38 min
Jun 25, 10:39 PM CDTSpecial Weather StatementILXMacon36 min
Jun 25, 10:46 PM CDTSevere Thunderstorm WarningILXChristian29 min
Jun 25, 11:08 PM CDTSpecial Weather StatementILXMacon37 min
Jun 25, 11:21 PM CDTSpecial Weather StatementILXSangamon24 min
Jun 25, 11:25 PM CDTFlash Flood WarningILXChristian, Morgan, Sangamon3 hr
Jun 25, 11:27 PM CDTSevere Thunderstorm WarningILXSangamon33 min
Jun 25, 11:56 PM CDTSpecial Weather StatementILXChristian34 min
Jun 26, 12:20 AM CDTSpecial Weather StatementILXCumberland, Edgar, Effingham25 min
Jun 26, 12:30 AM CDTSpecial Weather StatementILXCumberland, Edgar, Effingham15 min
Jun 26, 12:48 AM CDTSpecial Weather StatementILXClark, Clay, Cumberland, Effingham, Jasper27 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.